MAUDE Adverse Event Report: BIO-RAD LABORATORIES, INC. VIROTROL I; KIT, QUALITY CONTROL FOR BLOOD BANKING REAGENTS

BIO-RAD LABORATORIES, INC. VIROTROL I; KIT, QUALITY CONTROL FOR BLOOD BANKING REAGENTS
Catalog Number 00100E
Medical Device Problem Code Human Factors Issue (2948)
Health Effect - Clinical Code Chemical Exposure (2570)
Date of Event 01/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The labeling for virotrol indicates this product contains biological source material and should be treated as potentially infectious.Each human serum or plasma donor unit used in the preparation of this product was tested for the presence of hbsag, antibodies to hiv-1 and hiv-2 and antibodies to hcv using licensed reagents.Human source materials reactive for viral hepatitis markers and antibodies to retroviruses used to produce this product have been treated to inactivate infectious agents.However, no known test method can assure that products derived from human sources will not transmit infection.It is recommended that this product and all human specimens be handled in accordance with biosafety level 2 practices as described in (b)(4) and (b)(4), biosafety in microbiological and biomedical laboratories, or other equivalent guidelines.
 
Event or Problem Description
On (b)(6) 2018 bio-rad qsd technical support received a report from (b)(6) reporting that a laboratory individual had splashed virotrol i control into her eye.The individual cleaned her eyes by splashing water.She also saw a doctor in the hospital and was tested for (b)(6) antibody.The incident occurred in the hospital lab.

Brand Name
VIROTROL I
Common Device Name
KIT, QUALITY CONTROL FOR BLOOD BANKING REAGENTS
Manufacturer (Section D)
BIO-RAD LABORATORIES, INC.
9500 jeronimo rd.
irvine CA 92618 2017
MDR Report Key7246263
Report Number2016706-2018-00001
Device Sequence Number1249819
Product Code KSF
UDI-Device Identifier00847661004240
UDI-Public00847661004240
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
BK930016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 02/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date11/30/2019
Device Catalogue Number00100E
Device Lot Number119100
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2018
Initial Report FDA Received Date02/06/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;